Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 183, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 10, 2001, 7:11 PM EDT for Appling County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 7:11 PM EDT (23:11 UTC)
- Expired
- Jul 10, 2001, 7:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Appling County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WUUS52 KJAX 102311 SVRJAX GAC001-102345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 711 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN APPLING COUNTY IN SOUTHEAST GEORGIA * UNTIL 745 PM EDT * AT 711 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES WEST OF BAXLEY...MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 745 PM EDT... BAXLEY AND PINE GROVE... GRAHAM... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:30 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 10, 3:30 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT TUE JUL 10 2001 CURRENTLY...PRE-FRONTAL SURFACE TROUGH DRAPED FROM OFF THE SOUTH CAROLINA COAST INTO NORTH FLORIDA. THUNDERSTORMS WERE FIRING UP ALONG ACTIVE WEST COAST SEABREEZE AND OUT AHEAD OF A SHORT WAVE THAT WAS ACROSS SOUTHEAST GEORGIA MOVING SOUTH. MOST OF THE STORMS WERE IN THE SOUTHERN CWA. IT APPEARS THE NW SFC WIND FLOW CUT OFF THE GULF MOISTURE SUPPLY IN THE NORTHERN CWA RESULTING IN A VERY LOW COVERAGE OF STORMS PRESENTLY IN NORTH FLORIDA AND NO STORMS AT ALL IN GEORGIA. ALOFT...THERE WAS A LARGE ANTICYCLONE CENTERED OVER OKLAHOMA RESULTING IN A NW FLOW ALOFT OVER THE CWA. TONIGHT...WITH THE EXPLOSIVE NATURE OF THE THUNDERSTORMS...EXPECT ADDITIONAL STORMS TO FIRE UP FURTHER NORTH AS THE RESULT OF OUTFLOWS. HAVE PUT POPS AT 40 PCT NORTH CENTRAL...30 PCT NORTH...AND 20 PCT SE GA FOR TONIGHT. WED & THU...MODELS CONTINUE TO INDICATE BEST MOISTURE AND LIFT NEXT COUPLE OF DAYS...TO THE SE OF THE SFC TROUGH...ACROSS OUR SOUTHERN CWA AND THAT IS WHERE THE HIGHEST POPS WILL BE. LOWEST POPS WILL BE IN GEORGIA. EXTENDED FORECAST...THE UPPER ANTICYCLONE CENTER RETROGRADES SW WITH A BROAD UPPER TROUGH FORMING FROM THE NORTH GULF INTO NORTH FLORIDA. THE SURFACE TROUGH SINKS SOUTH OF THE AREA BY SUNDAY WITH WINDS SHIFTING INTO THE NE AS A SURFACE BUILDS SOUTH FROM JUST NORTH OF NEW ENGLAND. THE AVN KEEPS THE MEAN RH AT 70 TO 80 PCT THRU THE WEEKEND. TEMPS WILL COOL OFF BUT WILL LIKELY SEE CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS/TSMS. PRELIM AMG 75/95/75/94 2424 SSI 77/95/77/91 2424 JAX 76/94/76/93 3535 GNV 75/93/75/92 4646 08 .JAX... .FL...NONE. .GA...NONE. EIGHT
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.